Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 21, 2012, 4:24 PM CDT for Clay County, Oktibbeha County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 4:24 PM CDT (21:24 UTC)
- Expired
- Mar 21, 2012, 5:25 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
Counties Clay County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
029
WWUS84 KJAN 212124
SPSJAN
MSZ029>033-212225-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
424 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT WED MAR 21 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM REFORM TO 14 MILES SOUTHWEST OF CRAWFORD AT
424 PM CDT...MOVING NORTH AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHEASTERN CHOCTAW...CLAY...SOUTHWESTERN LOWNDES...
OKTIBBEHA AND EASTERN WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3329 8862 3329 8907 3343 8927 3373 8921
3375 8919 3374 8904 3376 8903 3376 8894
3382 8893 3382 8873 3380 8871 3368 8871
3368 8853
TIME...MOT...LOC 2124Z 190DEG 40KT 3346 8917 3317 8874
$$
DHBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 21, 10:45 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Mar 21, 10:45 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT WED MAR 21 2012
..HEAVY RAINS EXPECTED TODAY WITH SOME STRONG TO SEVERE STORMS
EXPECTED...
.UPDATE...BAND OF ENHANCED CONVECTION ASSOCIATED WITH THE LARGE
UPPER LOW CURRENTLY STRETCHES FROM BASTROP LA SOUTH/SOUTHEAST TO
ALCORN MS TO BUDE MS. THIS LINE IS PROGRESSING STEADILY
EAST/NORTHEAST AND WIND SHEAR VECTORS IN CONCERT WITH PRE-LINE
MOISTURE VECTORS ARGUE FOR CONTINUED STEADY ADVANCEMENT WELL INTO
THE HEART OF THE REGION INTO THE AFTERNOON HOURS. A NEW TORNADO
WATCH IS BEING ISSUED FOR A LARGE PORTION OF CENTRAL MISSISSIPPI TO
COVER RISKS ASSOCIATED WITH THIS LINE THROUGH THIS AFTERNOON. AMPLE
LOW LEVEL SHEAR IN CONCERT WITH SUFFICIENT LOW LEVEL INSTABILITY
DEFINITELY LOOKS TO PROVIDE AN ENVIRONMENT CAPABLE FOR A FEW
QLCS-TYPE TORNADOES WITHIN THE ADVANCING BROKEN LINE OF CONVECTION.
THERE IS ALSO A RISK OF A ISOLATED SUPERCELL OR TWO INITIATING
ACROSS SOUTHEASTERN MS THIS AFTERNOON AHEAD OF THIS LINE AND MOVING
GENERALLY NORTH. HOWEVER...THE BULK OF THE SEVERE WEATHER RISK
SHOULD COME FROM THE ADVANCING LINE OF STORMS AND TREMENDOUS
RAINFALL RATES WILL BE ASSOCIATED WITH THIS ACTIVITY AS WELL.
PERTAINING TO THE LATTER...THE FLASH FLOOD WATCH THAT WAS TO GO INTO
EFFECT TONIGHT FOR AREAS ALONG AND EAST OF I-55 IN PORTIONS OF
CENTRAL MS TONIGHT WILL BE BUMPED UP IN TIME...NOW STARTING THIS
AFTERNOON.
AS HAS BEEN THE CASE THE LAST FEW DAYS IN ASSOCIATION WITH THE UPPER
LOW TO OUR WEST...WE ANTICIPATED SHOWERS/STORMS AND ASSOCIATED
LOCALLY HEAVY RAINFALL TO RETRACT BACK TO THE WEST CLOSER TO THE
ADVANCING COLD FRONT THIS EVENING. THIS COULD RESULT IN AFTERNOON
CONVECTION CLEARING EAST OF SOME AREAS IN CENTRAL MS...ONLY TO HAVE
MORE LOCALLY HEAVY RAIN BUILD BACK IN THESE SAME AREAS OVERNIGHT.
FORECAST UPDATES STILL IN PROGRESS BUT ALL SHORT TERM CHANGES WILL
BE ACCOMPLISHED TO THE FORECAST WITHIN THE NEXT 30 MINUTES. /BB/
&&
.PREV DISCUSSION... /ISSUED 610 AM CDT WED MAR 21 2012/
SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...
CUT-OFF UPPER LOW OVER NORTH CENTRAL TX IS CLEARLY EVIDENT ON WATER
VAPOR IMAGERY THIS MORNING. SURFACE ANALYSIS SHOWS A "NEARLY"
STATIONARY COLD FRONT DRAPED FROM NEAR LITTLE ROCK DUE SOUTH TO NEAR
ALEXANDRIA...BUT THE BOUNDARY HAS MADE SOME PROGRESS TO THE EAST
SINCE MIDNIGHT. WIDESPREAD RAIN WITH EMBEDDED THUNDER IS ONGOING
ALONG THIS LINE CAUSING FLASH FLOODING ACROSS PARISHES JUST WEST OF
OUR CWA. A FEW OF THE EMBEDDED CELLS HAVE SHOWN DECENT ROTATION AS
LOW LEVEL SHEAR ALONG/AHEAD OF THE BOUNDARY IS SUFFICIENT FOR
SUPERCELLS.
SYSTEM EVOLUTION...NWP GUIDANCE IS IN DECENT AGREEMENT THIS MORNING
THAT THE BOUNDARY WILL BEGIN TO MAKE SOME HEADWAY TO THE EAST TODAY
BECOMING ORIENTED SOMEWHERE BETWEEN I-55 AND THE MS/AL BORDER BY
SUNRISE THUR. FROM THERE IT APPEARS THE BOUNDARY MAY STALL AGAIN AS
IT INFRINGES UPON STRONG HIGH PRESSURE ACROSS THE FAR SE CONUS AND
THE UPPER LOW BEGINS TO MIGRATE NORTH IN THE FACE OF EAST COAST
RIDGING. ITS VERY POSSIBLE THE BOUNDARY MAY RETROGRADE A TAD BACK
INTO OUR CWA ON THUR DEPENDING ON HOW FAR EAST IT MAKES IT
TONIGHT...BECOMING ORIENTED SOMEWHERE NEAR OR JUST EAST OF THE I-59
CORRIDOR BY FRI MORNING.
TODAY...HEAVY RAIN AND EMBEDDED THUNDER ALONG THE LINE WILL PUSH
INTO OUR NE LA PARISHES BY MID MORNING SHIFTING EAST THROUGH THE
DAY. OUT AHEAD OF THIS RAIN AREA EXPECT AT LEAST A FEW SHOWERS/
THUNDERSTORMS TO BE MOVING NORTH ACROSS MS...POSSIBLY INCREASING IN
COVERAGE A BIT THIS AFTERNOON. THE FLASH FLOOD WATCH LOOKS TO BE IN
GOOD SHAPE...ONLY MINOR CHANGE WAS TO INCLUDE AREAS ALONG/WEST OF
I-55 SOUTH OF I-20 THROUGH THE DAY TODAY BEFORE THE WATCH EXPANDS TO
INCLUDE AREAS FROM YAZOO CITY DOWN TO HATTIESBURG TONIGHT.
WIDESPREAD RAINFALL AMOUNTS FOR THIS DAYTIME WATCH AREA SHOULD CLOSE
IN ON 2 INCHES FAIRLY EASILY WITH LOCALIZED AMOUNTS OF 4 TO 5 INCHES
NOT OUT OF THE QUESTION AS SOUTH TO NORTH STORM MOTIONS AND SLOW
FRONTAL PROGRESSION ALLOW STORMS TO TRAIN OVER THE SAME LOCATIONS.
ITS LIKELY THE FLASH FLOOD WATCH WILL NEED TO BE TRIMMED WEST OF THE
MS RIVER BY THIS EVENING AS THE FRONT PUSHES INTO MS...BUT WILL
ALLOW DAY SHIFT TO MONITOR TRENDS BEFORE MAKING THIS FINAL. IN
ADDITION TO THE RAINS...THE MODELS CONTINUE TO SHOW MLCAPE VALUES OF
800-100J/KG PUSHING NORTH TO NEAR I-20 AHEAD OF THE FRONT LATER
TODAY WHICH SEEMS REASONABLE CONSIDERING 70 DEGREE DEW POINTS ARE
ALREADY PUSHING NORTH OF NEW ORLEANS. BRISK SOUTHEASTERLY SURFACE
WINDS AHEAD OF THE FRONT WILL KEEP LOW LEVEL SHEAR VALUES/STORM
RELATIVE HELICITIES SUFFICIENT FOR CONTINUED SUPERCELL DEVELOPMENT
ALONG THE FRONT THROUGH THE DAY...ESPECIALLY FOR AREAS SOUTH OF
I-20. DEFINITELY GOING TO BE A TORNADO RISK WITH THIS ACTIVITY IN
ADDITION TO A DAMAGING WIND RISK AND WILL CONTINUE TO HIGHLIGHT THE
POTENTIAL FOR SEVERE WEATHER IN THE HWO AND GRAPHICS.
OTHER THAN A CONTINUED SHIFT TO THE EAST TONIGHT FORECAST IMPACTS
ARE GOING TO REMAIN SIMILAR AS WE'LL HAVE TO WATCH FOR EMBEDDED...
ROTATING THUNDERSTORMS IN AN ENVIRONMENT/ALTHOUGH LESS FAVORABLE/
CONDUCIVE FOR SUPERCELLS ALONG/JUST AHEAD OF THE FRONT. AGAIN IT
APPEARS THE BEST CHANCE FOR SIGNIFICANT MIXED LAYER INSTABILITY WILL
BE SOUTH OF I-20...WHICH IS WHERE THE BEST CHANCE FOR HEAVY RAINFALL
RATES ASSOCIATED WITH CONVECTION AND FLASH FLOODING WILL BE LOCATED.
RAIN/THUNDER CHANCES FOR THUR WILL BE TIED TO HOW FAR THE BOUNDARY
PUSHES EAST...AND WHAT KIND OF SHIFT BACK TO THE WEST THE BOUNDARY
MAKES DURING THE DAY AND INTO FRI MORNING. IF ITS FAR ENOUGH WEST WE
WILL NEED TO CONTINUE TO MONITOR THE POTENTIAL FOR FLASH FLOODING
AND POSSIBLY SOME SEVERE WEATHER BUT AGAIN THIS IS ALL DEPENDENT ON
BOUNDARY LOCATION. DRY WEATHER IS EXPECTED IN WAKE OF THE FRONT AS
WELL AS A FAIRLY SHARP SKY CLEARING LINE ALLOWING FOR DECENT
SUNSHINE ACROSS WESTERN AREAS THUR. CHANCE OF RAIN WILL CONTINUE TO
TAPER THUR NIGHT AS THE BOUNDARY FINALLY PUSHES EAST INTO AL. /BK/
LONG TERM...(FRIDAY THROUGH WEDNESDAY)...
THE LONG TERM WILL BE GENERALLY QUIET AS WE SEE THE
PESKY/SLOW MOVING UPPER LOW DEPART OUR REGION DURING THIS TIME.
WHILE A BIT COOLER/DRIER AIR WILL BE OVER THE REGION FRIDAY...THE
ACTUAL COOL FRONT WILL NOT PUSH THROUGH THE AREA UNTIL SATURDAY WHEN
THE DEEP LAYER NW FLOW OCCURS FROM THE UPPER LOW MOVING MORE TO OUR
EAST. BY LATE WEEKEND AND INTO EARLY NEXT WEEK...MID/UPPER LEVEL
RIDGING WILL SETUP JUST TO OUR WEST AND KEEP THE AREA DRY. TEMPS
WILL BE COOLER THAN WHAT HAS OCCURRED DURING OUR EXTENDED WARM
SPELL...BUT READINGS WILL CONTINUE TO REMAIN ABV AVG FOR LATE MARCH.
AS FOR FORECAST SPECIFICS...HELD ONTO SOME LOW END POPS OVER THE
I-59 CORRIDOR ON FRIDAY WHICH WAS SUPPORTED BY THE EURO/GFS. GUID
TEMPS WERE BASICALLY FOLLOWED (NEAR 80 DEGREES) WITH SOME LOWERING
OF TEMPS IN THE FAR N WHERE THE COOLER LOW LEVEL TEMPS WERE NOTED
(UPPER 70S THERE). FOR THE WEEKEND INTO NEXT WEEK...GUID VALUES WERE
USED FOR LOW TEMPS AS 50S WILL BE THE TYPICAL RANGE FOR THIS PERIOD.
AS FOR HIGHS...USED A BLEND OF THE EURO/GFS WHICH IS GENERALLY A
COUPLE DEGREES COOLER THAN THE GFS MOS FOR SAT-MON. LOOK FOR
READINGS MORE IN THE UPPER 70S DURING THIS TIME AS COOLER NORTHERLY
LOW LEVEL FLOW WILL SUPPORT SUCH READINGS. /CME/
&&
.AVIATION...LINE OF TSRA/+RA ADVANCING TOWARD CENTRAL MS AT MID
MORNING WILL PUSH TO ROUGHLY A GWO...TO JAN...TO HBG LINE BY EARLY
TO MID AFTERNOON. MVFR/OCSNL IFR CONDS CAN BE XPCTD WITHIN THIS
LINE. VFR OR MVFR (DUE TO CEILINGS) CONDS WILL EXIST TODAY OUT AHEAD
OF THE RAINS ALTHOUGH A FEW SHOWERS/TSRA WILL BE MOVING NORTH ACROSS
EASTERN MS AHEAD OF THE FRONT BY AFTERNOON. SFC WINDS WILL BE
ERLY/SERLY AND GUSTY TODAY OUT AHEAD OF THE FRONT...AND WILL SHIFT
BRIEFLY TO WRLY BEHIND THE FRONT BEFORE BECMG S/SERLY ONCE AGAIN.
THE FRONT IS XPCTD TO APPROACH THE MS/AL BORDER BY 12Z THUR. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 56 70 56 / 100 100 74 37
MERIDIAN 82 63 66 60 / 53 100 100 59
VICKSBURG 69 51 71 51 / 100 100 32 13
HATTIESBURG 78 64 67 62 / 78 100 100 47
NATCHEZ 65 50 72 52 / 100 100 30 15
GREENVILLE 70 51 71 53 / 100 100 30 12
GREENWOOD 76 54 70 55 / 100 100 72 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR MSZ035-042-043-049-055-056-063>066-072>074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ034-040-041-
047-048-053-054-059>062.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.
&&
BB/BK/CMEHazardous weather outlook, Mar 21, 2:57 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT WED MAR 21 2012 MSZ026>029-036-037-042>044-047>050-053>055-059>063-222000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-HOLMES-ATTALA-YAZOO-MADISON MS- LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 257 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND SOUTH-CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY STRONG TO SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...GUSTY WINDS AND VERY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THE EARLY EVENING HOURS FOR CENTRAL AND EAST MISSISSIPPI. STRONG TO SEVERE WEATHER RISK WILL REDUCE LATER THIS EVENING AS INCREASING STABILIZATION OCCURS. MODERATE TO HEAVY RAINFALL IS EXPECTED TO PERSIST ACROSS THE I-55 CORRIDOR ALLOWING FOR 3 TO 5 INCH RAINFALL TOTALS WITH LOCALLY HIGHER AMOUNTS POSSIBLE THIS EVENING THROUGH THURSDAY MORNING. LOW- LYING AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING THROUGH THURSDAY MORNING WHEN RAIN SHOWERS ARE EXPECTED TO SLOWLY TAPPER OFF AND PUSH EAST. SOME MINOR RIVER FLOODING WILL ALSO BE POSSIBLE IN THE COMING DAYS GIVEN RUNOFF AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY THROUGH MID-DAY THURSDAY. MSZ030>033-038-039-045-046-051-052-056>058-064>066-072>074-222000- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 257 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST TO SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY NIGHT STRONG TO SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...GUSTY WINDS AND VERY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THE EARLY EVENING HOURS FOR CENTRAL AND EAST MISSISSIPPI. STRONG TO SEVERE WEATHER RISK WILL REDUCE LATER THIS EVENING AS INCREASING STABILIZATION OCCURS. A LONG DURATION OF MODERATE TO HEAVY RAINFALL WILL MOVE INTO THE REGION THIS EVENING AND PERSIST ACROSS EASTERN MISSISSIPPI THROUGH THURSDAY EVENING BEFORE SLOWLY SHIFTING EAST OUT OF THE REGION. RAINFALL TOTALS ON THE ORDER OF 2-4 INCHES WILL BE POSSIBLE WITH SOME LOCALLY HIGHER AMOUNTS. LOW-LYING AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING THIS EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY THROUGH THURSDAY EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-222000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 257 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSISSIPPI DELTA...EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY MODERATE TO HEAVY RAIN WILL TAPPER OFF THIS EVENING ALLOWING FOR RUNOFF AND WATER LEVELS IN LOCAL CREEKS TO SUBSIDE. OTHERWISE...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Mar 21, 2:38 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TORNADO 2 WSW PELAHATCHIE 32.31N 89.84W
03/21/2012 RANKIN MS LAW ENFORCEMENT
ROOF COMPLETELY OFF OF A FRAME HOME AND NUMEROUS TREES
DOWN ALONG US HIGHWAY 80. LIKELY TORNADO BASED ON RADAR.
&&
DLLocal storm report, Mar 21, 3:00 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TORNADO 3 SE YOKENA 32.14N 90.90W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN WITH
NUMEROUS ROADS BLOCKED. MEMA STAFF ON SCENE REPORTS
NUMEROUS TREES DOWN IN PATTERN THAT SUGGESTS A
TORNADO...AND RADAR SUGGESTS TORNADO AS WELL. BARNS AND
SHEDS ALSO DESTROYED. NWS STORM SURVEY WILL BE CONDUCTED
ON THURSDAY TO CONFIRM IF DAMAGE IS TORNADIC.
&&
DLLocal storm report, Mar 21, 3:03 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 4 SSE LAKE VILLAGE 33.28N 91.25W
03/20/2012 E50.00 MPH CHICOT AR EMERGENCY MNGR
AN 18 WHEELER WAS BLOWN OVER AT THE INTERSECTION OF US 82
AND US 65.
0850 AM TSTM WND DMG ENTERPRISE 31.90N 91.88W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 124
0915 AM TSTM WND DMG 3 NW SICILY ISLAND 31.88N 91.70W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 913
1008 AM TSTM WND DMG 2 S ROXIE 31.48N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 33
1010 AM TSTM WND DMG ROXIE 31.51N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN...3 HOUSES WITH DAMAGE
DUE TO TREES FALLING ON THEM...1 MOBILE HOME WITH A TREE
ON IT...TWO SHEDS WITH TREES ON THEM...POSSIBLE TORNADO
BASED ON REPORT FROM EMA
1018 AM TSTM WND DMG MEADVILLE 31.47N 90.89W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN
1024 AM TSTM WND DMG MCNAIR 31.64N 91.04W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HWY 33 BETWEEN FAYETTE AND THE
FRANKLIN COUNTY LINE
1030 AM TSTM WND DMG FAYETTE 31.71N 91.06W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE TREE FELL ON A MOBILE HOME
1030 AM TSTM WND DMG 4 NE ALCORN 31.92N 91.09W
03/21/2012 CLAIBORNE MS EMERGENCY MNGR
TREES DOWN ACROSS RODNEY...RUSSUM/WESTSIDE...AND NATHAN
JONES ROADS...POSSIBLE TORNADO BASED ON RADAR
1053 AM TSTM WND DMG 7 SSW YOKENA 32.09N 90.99W
03/21/2012 CLAIBORNE MS EMERGENCY MNGR
TREES DOWN ACROSS FLODY ROAD...POWERLINES DOWW IN
AREA...PROBABLE TORNADO BASED ON RADAR
1054 AM TORNADO 3 SE YOKENA 32.14N 90.90W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN WITH
NUMEROUS ROADS BLOCKED. MEMA STAFF ON SCENE REPORTS
NUMEROUS TREES DOWN IN PATTERN THAT SUGGESTS A
TORNADO...AND RADAR SUGGESTS TORNADO AS WELL. BARNS AND
SHEDS ALSO DESTROYED. NWS STORM SURVEY WILL BE CONDUCTED
ON THURSDAY TO CONFIRM IF DAMAGE IS TORNADIC.
1058 AM TSTM WND DMG 2 ESE VICKSBURG 32.32N 90.84W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN...SOME TREES ON
HOUSES...ROOF OFF AT LEAST ONE BUILDING AND AT LEAST SOME
MINOR STRUCTURAL DAMAGE TO A FEW HOMES...ON EAST SIDE OF
VICKSBURG AND IN AREA JUST EAST AND SOUTHEAST OF
VICKSBURG. BASED ON RADAR POSSIBLE TORNADO AND
SIGNIFICANT STRAIGHT LINE WINDS.
1120 AM TSTM WND DMG 6 NE VICKSBURG 32.39N 90.81W
03/21/2012 WARREN MS UTILITY COMPANY
A TREE WAS DOWNED ON A POWER LINE ALONG BOY SCOUT RD
1130 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
03/21/2012 RICHLAND LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AROUND RICHLAND PARISH
1155 AM TSTM WND DMG 4 NNW PHOENIX 32.64N 90.59W
03/21/2012 YAZOO MS UTILITY COMPANY
A POWER POLE WAS DOWNED ALONG WHITAKER RD NEAR SATARTIA
1230 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
03/21/2012 LAWRENCE MS PUBLIC
POWER LINES AND A FEW TREES DOWN
0207 PM TORNADO 2 WSW PELAHATCHIE 32.31N 89.84W
03/21/2012 RANKIN MS LAW ENFORCEMENT
ROOF COMPLETELY OFF OF A FRAME HOME AND NUMEROUS TREES
DOWN ALONG US HIGHWAY 80. LIKELY TORNADO BASED ON RADAR.
&&
DLSpecial weather statement, Mar 21, 3:22 PM CDT, 1 hour 2 minutes before
MSZ038-045-046-051-052-057-212120-
WINSTON MS-NEWTON MS-NESHOBA MS-LAUDERDALE MS-KEMPER MS-JASPER MS-
322 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT WED MAR 21 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF PHILADELPHIA TO 16 MILES
SOUTH OF DUFFEE AT 322 PM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EXTREME NORTHEASTERN JASPER...WESTERN KEMPER...NORTHWESTERN
LAUDERDALE...EASTERN NESHOBA...EASTERN NEWTON AND WINSTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3220 8896 3279 8922 3329 8908 3328 8889
3312 8881 3293 8881 3293 8872 3279 8865
TIME...MOT...LOC 2022Z 206DEG 41KT 3274 8909 3228 8895
DHBLocal storm report, Mar 21, 3:36 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG DERMOTT 33.53N 91.44W
03/21/2012 CHICOT AR EMERGENCY MNGR
SEVERAL TREES AND A COUPLE OF POWERLINES DOWN...REPORTED
BY CITY OF DERMOTT EM
&&
DLSpecial weather statement, Mar 21, 4:24 PM CDT, 0 minutes before
MSZ029>033-212225-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
424 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT WED MAR 21 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM REFORM TO 14 MILES SOUTHWEST OF CRAWFORD AT
424 PM CDT...MOVING NORTH AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHEASTERN CHOCTAW...CLAY...SOUTHWESTERN LOWNDES...
OKTIBBEHA AND EASTERN WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3329 8862 3329 8907 3343 8927 3373 8921
3375 8919 3374 8904 3376 8903 3376 8894
3382 8893 3382 8873 3380 8871 3368 8871
3368 8853
TIME...MOT...LOC 2124Z 190DEG 40KT 3346 8917 3317 8874
DHBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Mar 21, 10:10 AM CDT | Special Weather Statement | JAN | Jefferson | 60 min |
| Mar 21, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 42 min |
| Mar 21, 10:20 AM CDT | Areal Flood Warning | JAN | Adams | 3 hr |
| Mar 21, 10:24 AM CDT | Tornado Warning | JAN | Jefferson | 27 min |
| Mar 21, 10:29 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 21, 10:35 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 55 min |
| Mar 21, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 57 min |
| Mar 21, 10:55 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 33 min |
| Mar 21, 11:05 AM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Mar 21, 11:17 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 21, 11:25 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 58 min |
| Mar 21, 11:34 AM CDT | Special Weather Statement | JAN | Lawrence | 31 min |
| Mar 21, 11:40 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:44 AM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Mar 21, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 55 min |
| Mar 21, 12:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 51 min |
| Mar 21, 12:14 PM CDT | Special Weather Statement | JAN | Forrest | 61 min |
| Mar 21, 12:20 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| Mar 21, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Mar 21, 12:42 PM CDT | Special Weather Statement | JAN | Rankin | 58 min |
| Mar 21, 12:56 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Mar 21, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 65 min |
| Mar 21, 1:18 PM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Mar 21, 1:26 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Mar 21, 1:29 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 61 min |
| Mar 21, 1:55 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Mar 21, 2:05 PM CDT | Tornado Warning | JAN | Rankin | 21 min |
| Mar 21, 2:21 PM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Mar 21, 2:25 PM CDT | Tornado Warning | JAN | Scott | 30 min |
| Mar 21, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 53 min |
| Mar 21, 2:47 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 16 min |
| Mar 21, 3:03 PM CDT | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 21, 3:22 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 58 min |
| Mar 21, 3:28 PM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 44 min |
| Mar 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 58 min |
| Mar 21, 4:45 PM CDT | Special Weather Statement | JAN | Covington | 45 min |
| Mar 21, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 39 min |
| Mar 21, 5:09 PM CDT | Tornado Warning | JAN | Jones | 36 min |
| Mar 21, 5:22 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 113 min |
| Mar 21, 5:34 PM CDT | Tornado Warning | JAN | Jasper | 44 min |
| Mar 21, 6:34 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 116 min |
| Mar 21, 7:27 AM CDT | Special Weather Statement | JAN | Catahoula | 28 min |
| Mar 21, 7:29 AM CDT | Tornado Warning | JAN | Catahoula, Concordia | 46 min |
| Mar 21, 8:42 AM CDT | Special Weather Statement | JAN | Catahoula | 28 min |
| Mar 21, 9:03 AM CDT | Tornado Warning | JAN | Catahoula, Franklin | 42 min |
| Mar 21, 9:38 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 41 min |
| Mar 21, 9:49 AM CDT | Flash Flood Warning | JAN | Franklin, Richland | 116 min |
| Mar 21, 9:51 AM CDT | Special Weather Statement | JAN | Tensas | 44 min |
| Mar 21, 12:47 PM CDT | Areal Flood Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 12 hr |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.